Thunderstorm Wind, Hinds
- When
- August 2, 5:10 PM CST
- Where
- Hinds County, Terry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.100, -90.300
Trees were blown down across Terry Road.
Scattered showers and thunderstorms developed during the afternoon and evening hours of the 2nd and 3rd. Some of the storms produced wind damage as this activity occurred in triple digit heat.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered showers and thunderstorms developed during the afternoon and evening hours of the 2nd and 3rd. Some of the storms produced wind damage as this activity occurred in triple digit heat. Some lightning damage was also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 2, 2:28 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT MON AUG 2 2010
...DANGEROUS HEAT STRESS EXPECTED ACROSS THE REGION THE NEXT FEW
DAYS WITH RECORD HIGH TEMPERATURES POSSIBLE...
.SHORT TERM...VERY HOT EPISODE IN PROGRESS ACROSS THE REGION. HAVE
SEEN HIGHS IN EXCESS OF 100 DEGREES ACROSS MOST OF THE AREA.
UPGRADED THE ENTIRE FORECAST AREA TO AN EXTREME HEAT WARNING AS HEAT
INDEX VALUES HAVE BEEN RUNNING WELL ABOVE 110 DEGREES FOR SEVERAL
HOURS THIS AFTERNOON...HEAT INDEX VALUES AS HIGH AS 117 HAVE
OCCURRED AT GWO. MODELS ARE INDICATING SURFACE DEWPOINTS EQUAL TO OR
ABOVE THOSE OF THIS AFTERNOON FOR TUESDAY SO...WITH CONTINUED VERY
HOT TEMPERATURES...EXPECT THESE CONDITIONS AGAIN TOMORROW.
MODELS HAVE BEEN TRYING TO BREAK THE EFFECTS OF RIDGING LATER THIS
WEEK...SUGGESTING INCREASING POPS A FEW DAYS OUT EACH DAY.
HOWEVER...EACH DAY THEY'VE ALSO PUSHED THE BETTER POTENTIAL FOR
PRECIP BACK A DAY. WITH UPPER RIDGING HOLDING SO STRONG THROUGH THE
REST OF THE WEEK...AM WARY OF FORECASTING END OF STRONG RIDGING
UNTIL WE CAN BETTER SEE THE WHITES OF ITS EYES. THE HIGH CENTER
EDGES SLIGHTLY WWD LATER THIS WEEK BUT HIGH HEIGHTS AND VERY WARM
500 MB TEMPS REMAIN IN PLACE.
850 MB TEMPS EITHER INCREASE WRN ZONES FOR TOMORROW OR REMAIN AS
WARM AS TODAY WITH CONTINUING ANTICYCLONIC FLOW. 925/850MB
WINDS/MOISTURE FIELDS SUGGEST AN INCREASE IN SEA BREEZE ACTIVITY.
LOOKING AT COVERAGE UPSTREAM TODAY...WILL KEEP SCT POPS FOR SERN
ZONES AND MAINTAIN ISOLATED CONVECTION ELSEWHERE FOR TOMORROW. CUT
POPS SLIGHTLY FOR TUE NIGHT SINCE MID/UPPER RIDGING SHOULD DICTATE A
MORE DIURNAL TREND TO SHOWER/TSTM ACTIVITY.
WEAK 850 MB CONVERGENCE IS FORECAST...MAINLY FOR ERN ZONES...BY WED
AFTERNOON WITH A SLIGHT TENDENCY FOR COOLER TEMPS AT 925/850 MB.
THIS MAY MEAN A BREAK FOR SRN ZONES FROM EXTREMELY HOT HEAT INDEX
CONDITIONS BUT AREAS N OF THE I-20 CORRIDOR COULD SEE CONDITIONS
SIMILAR TO TODAY AT LEAST THROUGH WEDNESDAY...IF NOT LONGER.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...THE UPPER PATTERN BEGINS TO
CHANGE SLIGHTLY IN THE LONG TERM PORTION OF THE FORECAST. THERE IS
SOME POTENTIAL RELIEF IN THE FORM OF RAIN CHANCES.
WITH THE RIDGE SLOWLY BREAKING DOWN...AND ABUNDANT MOISTURE OVER THE
AREA...WE SHOULD BE ABLE TO SEE SOME ISOLATED TO PERHAPS SCATTERED
CONVECTION THURSDAY OVER THE AREA. TEMPS WILL STILL BE WARM AND INTO
THE UPPER 90S TO NEAR 100. THERE DOES NOT LOOK TO BE A REAL STRONG
IMPETUS FOR CONVECTION...BUT THINK THAT THE HOT TEMPS AND MOISTURE
SHOULD BE ENOUGH TO GET SOME STORMS GOING.
HEADING INTO THE LATTER HALF OF THE WEEK...MODELS ARE GETTING IN
BETTER AGREEMENT OF AN UPPER TROUGH/LOW OVER CENTRAL CANADA
DEVELOPING AND BEGINNING TO DIG FURTHER SOUTH. WHILE THIS OCCURS THE
UPPER RIDGE CONTINUES TO RETROGRADE TO THE WEST WITH ANOTHER RIDGE
FURTHER EAST OVER THE ATLANTIC. AS THE LOW MOVES TO THE EAST....THIS
SHOULD SEND A FRONT TOWARD THE REGION AND INTO SOME PORTIONS OF THE
CWA BY FRIDAY INTO THE WEEKEND. THE GFS WANTS TO SEND THE FROPA A
LITTLE QUICKER AND FURTHER SOUTH ACROSS THE ENTIRE CWA BEFORE
HANGING IT UP NEAR THE HIGHWAY 84 CORRIDOR. THE ECMWF IS A LITTLE
SLOWER AND STALLS THE BOUNDARY FURTHER TO NORTH...AROUND INTERSTATE
20. WILL TRY TO LEAN A LITTLE CLOSER TO THE ECWMF BUT REGARDLESS
THIS WILL INCREASE OUR RAIN CHANCES FRIDAY GOING INTO THE WEEKEND.
IN ADDITION...THIS WILL ALSO LEAD TO SLIGHTLY COOLER TEMPS...BUT
STILL IN THE MID TO UPPER 90S. DEPENDING ON HOW FAR SOUTH THE
BOUNDARY MAKES IT...THERE IS THE CHANCE FOR SOME SLIGHTLY DRIER AIR
FILTERING IN BEHIND IT. THAT BEING SAID...HOWEVER HOT WE END UP
GETTING DURING THE WEEKEND...HEAT INDICES MAY NOT REACH UNBEARABLE
VALUES.
HEADING INTO THE BEGINNING OF NEXT WEEK...IT LOOKS LIKE THE UPPER
RIDGE WILL ONCE AGAIN SLOWLY EXPAND EASTWARD FROM TEXAS ACROSS THE
REGION. HOWEVER...WITH LOWER HEIGHTS AND EXPECTED SOIL
MOISTURE...TEMPS SHOULD BE KEPT AT BAY. ONE ADDITIONAL NOTE ABOUT
THE POTENTIAL PATTERN CHANGE....IF IT ENDS UP PANNING OUT...THIS
WOULD BE GOOD NEWS FOR ANY POTENTIAL TROPICAL DEVELOPMENT IN THE
ATLANTIC THROUGH NEXT WEEK AS THE WEAKNESS IN THE RIDGE WOULD OCCUR
FURTHER EAST INTO THE ATLANTIC. THIS WOULD FAVOR ANY STORM EITHER
RECURVING(ESPECIALLY WITH AN APPROACHING TROUGH) OR LANDFALL ON THE
EAST COAST...WHICH IS BETTER NEWS FOR GULF COAST RESIDENTS AND
INTERESTS WORKING WITH THE OIL SPILL. CURRENT GFS AND ECMWF ALSO
SUPPORT THIS SCENARIO BUT IS DEFINITELY SOMETHING TO KEEP AN EYE ON
HEADING INTO THE MIDDLE OF NEXT WEEK. /28/
&&
.CLIMATE...VERY HOT CONDITIONS WILL CONTINUE ACROSS THE REGION FOR A
FEW MORE DAYS. A FEW RECORD HIGH WERE BROKEN ON SUNDAY WITH
ADDITIONAL RECORDS POSSIBLY FALLING BETWEEN TODAY AND WEDNESDAY.
BELOW IS A TABLE THAT LISTS RECORDS HIGHS AND FORECAST VALUES
THROUGH WEDNESDAY...AUG 4TH.
DATE: 8/3 TUESDAY
SITE RECORD FORECAST
GLH 103 (1930) 105
GWO 100 (1987) 104
HBG 99 (1999) 100
JAN 103 (1952) 103
MEI 100 (1954) 101
TVR 99 (1954) 104
DATE: 8/4 WEDNESDAY
SITE RECORD FORECAST
GLH 103 (1924) 101
GWO 102 (1964) 101
HBG 101 (1951) 98
JAN 102 (1897) 100
MEI 101 (1981) 99
TVR 98 (2006) 100
&&
.AVIATION...HOT WEATHER FLYING CONDS WL CONTINUE FOR THE NEXT FEW
DAYS AS STRONG HI PRES REMAINS OVR THE REGION. SFC WINDS WL REMAIN
LGT THRU THE PERIOD...ACCOMPANIED BY MOSTLY CLR SKIES EXCEPT FOR
AFTN CU FL050-070. ISOLD SHWRS/TS WL BE PSBL THRU THIS AFTN ACROSS
AREAS E OF I-55...AND GUSTY WINDS CAN BE XPCTD INVOF THIS ACTIVITY.
SIGNIFICANT MORNING FG/BR FORMATION IS NOT XPCTD. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 78 103 78 100 / 10 12 8 16
MERIDIAN 75 101 75 99 / 9 12 9 20
VICKSBURG 75 104 76 100 / 6 10 5 14
HATTIESBURG 78 100 78 98 / 11 33 14 29
NATCHEZ 76 101 77 97 / 7 18 8 20
GREENVILLE 78 105 79 101 / 6 7 8 14
GREENWOOD 76 104 78 101 / 8 8 11 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT WEDNESDAY FOR MSZ018-019-
025>066-072>074.
LA...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT WEDNESDAY FOR LAZ007>009-
015-016-023>026.
AR...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT WEDNESDAY FOR ARZ074-075.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT MON AUG 2 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 225 PM CDT MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY VERY HOT WEATHER WILL CONTINUE THIS AFTERNOON THROUGH TUESDAY WITH DAYTIME HEAT INDEX VALUES RANGING FROM 110 TO 116 DEGREES AT MOST LOCATIONS. HIGHER VALUES WILL BE POSSIBLE...ESPECIALLY OVER THE DELTA REGION. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH TUESDAY NIGHT. WITH THE STRETCH OF HOT WEATHER LINGERING...THE EXCESSIVE HEAT WARNING MAY BE EXTENDED. ISOLATED THUNDERSTORMS CAN BE EXPECTED DURING THE AFTERNOON HOURS TODAY AND TUESDAY. ONE OR TWO ISOLATED SEVERE STORMS...WITH DAMAGING WIND GUSTS TO 60 MPH...CAN NOT BE RULED OUT CONSIDERING THE VERY HOT AIR MASS CURRENTLY IN PLACE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY HOT WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEK. AFTERNOON HEAT INDEX VALUES FROM 110 TO 114 DEGREES WILL BE POSSIBLE WEDNESDAY AND THURSDAY...ESPECIALLY FOR AREAS NORTH OF THE I-20 CORRIDOR. THE EXCESSIVE HEAT WARNING MAY LATER BE EXTENDED INTO WEDNESDAY AND THURSDAY FOR SOME AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 457 PM CDT MON AUG 2 2010 MSZ050-051-022215- NEWTON MS-SCOTT MS- 457 PM CDT MON AUG 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER CONEHATTA AT 457 PM CDT...MOVING SOUTH AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EAST CENTRAL SCOTT AND NORTHWESTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 459 PM CDT MON AUG 2 2010 MSZ066-022220- JONES MS- 459 PM CDT MON AUG 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER TUCKERS CROSSING AT 459 PM CDT...MOVING SOUTHWEST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 535 PM CDT MON AUG 2 2010 MSZ048-049-022255- HINDS MS-RANKIN MS- 535 PM CDT MON AUG 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER RICHLAND AT 535 PM CDT...MOVING SOUTHWEST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 536 PM CDT MON AUG 2 2010 MSZ048-054-022255- HINDS MS-COPIAH MS- 536 PM CDT MON AUG 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF UTICA AT 537 PM CDT... MOVING SOUTHWEST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN COPIAH AND SOUTHWESTERN HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 556 PM CDT MON AUG 2 2010 MSZ032-037-038-022315- CHOCTAW MS-ATTALA MS-WINSTON MS- 556 PM CDT MON AUG 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF MCCOOL AT 556 PM CDT...MOVING SOUTHWEST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL WINSTON...EAST CENTRAL ATTALA AND SOUTH CENTRAL CHOCTAW COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 559 PM CDT MON AUG 2 2010 MSZ056-022320- SMITH MS- 559 PM CDT MON AUG 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF PINEVILLE AT 559 PM CDT...MOVING WEST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
The Jackson/Brandon,MS radar (KDGX), 36 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
18 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Trees were blown down across Terry Road.
Six large oak trees were blown down in Terry. Power lines were also reported down in the same area.
A power line was reported down.
Some trees were down on power lines. In the same area, a porch was blown off of a house.
A few trees, a power line, and a power pole was blown down.
Three trees were blown down around Clem.
A few power lines were blown down around Carson.
One tree was blown down which took out a power pole.
An 18 wheeler was blown over along Interstate 20.
An awning was blown off of the Jasper County Sheriff's Office.
A power line was blown down.
An estimated wind gust of 60 miles per hour was reported.
A few trees were blown down, with 1 large limb falling on a truck causing some damage.
Trees were down along the Norfolk Southern Railroad. Train traffic was backed up to New Orleans due to the blocked railroad.
Trees and power lines were blown down in the Collinsville area.
Trees were down and power outages were reported.
Trees and power lines were down along Magnolia Road.
Four trees were reported down, and there was damage to a gas station roof.
Two houses were struck by lightning near Petal.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249034, 249035, 249036, 249037, 249038, 249039, 249040, 256958, 249041, 249052, 249044, 249045, 249046, 249047, 249048, 249049, 249050, 249051, 249060, 249062.